Thunderstorm Wind, Harrison
- When
- September 13, 6:56 PM CST
- Where
- Harrison County, 0.69 mi N of New Hampton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.280, -94.200
Thunderstorm winds were estimated up to 60 mph.
Severe thunderstorms brought damaging winds, to portions of north central Missouri, during the evening hours of September 13, 2010.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Severe thunderstorms brought damaging winds, to portions of north central Missouri, during the evening hours of September 13, 2010.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 13, 5:54 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 654 PM CDT MON SEP 13 2010 ...UPDATED AVIATION DISCUSSION... .MESOSCALE DISCUSSION... /520 PM CDT MON SEP 13 2010/ 21Z SURFACE ANALYSIS SHOWED A BROADENING AND MOISTENING WARM SECTOR...WITH UPPER 60F TO LOW 70F DEWPOINTS NOW WIDESPREAD ACROSS KS/WRN MO NORTHWARD TO A WELL MARKED WARM FRONT DRAPED ACROSS SRN NEB AND SRN IA. A WEAK MID-LEVEL IMPULSE HAS SPARKED AN ARC OF CONVECTION FROM ERN NEBRASKA INTO NRN KS...FOCUSED ROUGHLY ALONG A WEAK CONFLUENCE ZONE LEFT OVER FROM MORNING STRATUS ALONG THE SURFACE MOIST AXIS WHICH NOW TAILS BACK INTO THE NW KS SURFACE LOW. ADDITIONAL STORMS WERE DEVELOPING JUST NORTH OF THE WARM FRONT ACROSS IOWA IN A WEST-EAST FASHION. MID LEVEL COOLING/MOISTENING ASSOCIATED WITH THIS IMPULSE...COUPLED WITH AN EMBEDDED JET STREAK...HAS RESULTED IN AMPLE DEEP LAYER SHEAR FOR SUPERCELLS. THE MAIN AREA OF CONCERN THROUGH THE NEXT FEW HOURS IS WITH AN INCREASINGLY LARGE HP SUPERCELL JUST WEST OF OMAHA. DRY AIR ENTRAINMENT FROM THE NORTH SIDE OF THE WARM FRONT HAS PROMOTED AN IMPRESSIVE STORM-SCALE COLD POOL...ALLOWING THE STORM TO ACCELERATE TO THE SOUTHEAST AND MAXIMIZE ENVIRONMENTAL SRH. THUS...A THREAT FOR VERY LARGE HAIL AS WELL AS INCREASING WIND DAMAGE COULD REACH THE NW CORNER OF THE CWA PRIOR TO 00Z. THE ONLY POSSIBLY NEGATIVE FACTOR I SEE IS THAT DOWNSTREAM INSTABILITY MAY PARTIALLY BE EXHAUSTED BY RAIN SHOWER DEBRIS FROM EARLIER CONVECTION OVER SE NEB/NW MO. FURTHER SOUTH...DEEP LAYER SHEAR IS MUCH WEAKER...BUT SUFFICIENT CONVERGENCE MAY PERSIST WITH A VERY UNSTABLE AIRMASS TO SUPPORT ISOLATED PULSE STORMS THROUGH SUNSET. THESE STORMS MAY SHOW LITTLE TO NO MOVEMENT...WITH LOCALLY HEAVY RAIN POSSIBLE IN A FEW LOCALES. BY MID EVENING...MORE WIDESPREAD ACTIVITY IS EXPECTED TO DEVELOP IN A WEST-EAST FASHION FROM NRN KS INTO NW MO WITH AN INCREASING NOCTURNAL JET. BOOKBINDER && .DISCUSSION... A VERY ACTIVE WEATHER PATTERN WITH NUMEROUS SMALL WAVE FEATURES TO DEAL WITH BEFORE STRONGER WAVE ARRIVES LATER WEDNESDAY. BIGGEST CONCERN IN THE VERY SHORT TERM WILL BE THE POTENTIAL OF HEAVY RAINFALL..AND POSSIBLY SEVERE WEATHER...IN THE VICINITY OF A WARM FRONT. CURRENTLY WARM FRONT IS APPEARS TO BE RUNNING FROM SOUTHEAST NEBRASKA ALONG THE IOWA/MISSOURI BORDER CURVING SOUTHEAST INTO WESTERN ILLINOIS. DEWPOINTS IN THE UPPER 60S TO LOWER 70S HAVE SURGED NORTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI THIS AFTERNOON...PROVIDING FUEL FOR THE STORMS THAT HAVE DEVELOPED AHEAD OF A WEAK SHORT WAVE THAT WAS MOVING OUT OF WESTERN NEBRASKA AT THIS TIME. THIS WAVE IS EVIDENT BY THE DRYING NOTED ON THE WV LOOP ON THE EDGE OF THE TROPICAL MOISTURE PLUME ACROSS KANSAS AND SOUTHEAST NEBRASKA. CONCERNED ABOUT SEVERE POTENTIAL WITH THIS SYSTEM...ALTHOUGH AT THIS TIME THE BETTER INSTABILITY IS WELL WEST ACROSS SOUTHERN NEBRASKA...BUT RUC MUCAPE IS SHOWING THE NORTHWEST CORNER OF MISSOURI AND NORTHEAST KANSAS WILL HAVE ENOUGH INSTABILITY FOR POSSIBLE SEVERE THIS EVENING. OVERNIGHT...THE CONCERN BECOMES MORE WITH THE POTENTIAL OF HEAVY RAIN. DEPENDING ON HOW THE WARM FRONT SETS UP FOR LATER TONIGHT...AND IF EVENING STORMS TO OUR WEST ORGANIZE INTO SOME SORT OF A COMPLEX...THE CORFIDI AND THICKNESSES WOULD SAY THE TREND WOULD BE FOR THESE STORMS TO SLIDE SOUTHEAST ACROSS OUR CWFA. STILL UNCERTAINTY ON HOW THIS WILL EVOLVE...SO AT THIS POINT WILL NOT ISSUE ANY KIND OF FLASH FLOOD WATCH...BUT EVENING SHIFT MAY NEED TO ADD HEADLINES AT SOME POINT. FOR TUESDAY...WEATHER WILL BE DEPENDENT ON HOW THINGS DEVELOP TONIGHT. OVERNIGHT CONVECTION MAY HELP TO STABILIZE THE AREA KEEPING US DRY IN THE AFTERNOON. OR THIS CONVECTION MAY LEAVE BOUNDARIES THAT COULD REFIRE...ESPECIALLY IN WESTERN MISSOURI AND EASTERN KANSAS WHICH WILL BE CLOSER TO THE BETTER MOISTURE AXIS SITTING ACROSS KANSAS. MODELS CONTINUE TO SHOW WEAK WAVES TOPPING THE FAIRLY FLATTENED UPPER RIDGE AXIS OVER THE CENTRAL PART OF THE COUNTRY DURING THE DAY ON TUESDAY...HEADING INTO THE CWFA TUESDAY NIGHT...SO WILL CONTINUE WITH LOW POPS THROUGH THIS PERIOD. FOR WEDNESDAY...STRONGER SHORT WAVE EXPECTED INTO THE CENTRAL PLAINS BY 00Z THURSDAY. WARM FRONT WILL LIKELY STILL BE ACROSS NORTHERN MISSOURI...WITH A COLD FRONT MOVING ACROSS KANSAS IN THE AFTERNOON. ALTHOUGH STORMS MAY DEVELOP ON THE WARM FRONT DURING THE DAY...THE PRIMARY CONCERN FOR SEVERE WEATHER WILL BE WITH THE COLD FRONT APPROACHING BY EVENING. THIS FRONT IS EXPECTED TO SWING THROUGH THE FORECAST AREA BY WEDNESDAY NIGHT...WITH THE POTENTIAL OF DAMAGING WINDS...HAIL...AND WITH THE SHEAR NEAR THE WARM FRONT/COLD FRONT INTERSECTION...EVEN ISOLATED TORNADOES. MORE RAIN ON TOP OF RAIN THAT HAS FALLEN IN PREVIOUS DAYS MAY ALSO LEAD TO SOME FLASH FLOODING SITUATIONS. RIVER FLOODING MAY ALSO BE OCCURRING BY THURSDAY AS THEY STREAMS RESPOND TO THE REPEATED ROUNDS OF RAINFALL OVER THE NEXT TWO DAYS. FOR THE LONGER TERM...A BRIEF DRYING OUT PERIOD SHOULD TAKE PLACE THURSDAY INTO FRIDAY. HOWEVER...A STRONGER CANADIAN UPPER LOW OVER THE CENTRAL PART OF CANADA FRIDAY NIGHT INTO SATURDAY WILL BE ABLE TO BRING COLDER AIR INTO THE NORTHERN PART OF THE COUNTRY FOR THE WEEKEND. MODELS CONTINUE TO SHOW THE COLD FRONT ASSOCIATED WITH THIS LOW MAKING PROGRESS FAR ENOUGH SOUTH TO HAVE SOME IMPACT ON NORTHERN PORTIONS OF THE FORECAST AREA SO WILL CARRY LOW POPS FOR THE SATURDAY NIGHT INTO SUNDAY TIME FRAME. WOULD NOT BE SURPRISED IF THIS TIMING HAS TO BE SPED UP A BIT IF STRENGTH OF CAA WITH THIS FRONT IS STRONGER THAN CURRENTLY ANTICIPATED BY THE MODELS. PC && .AVIATION... FOR THE 00Z TAFS...TRIED TO TIME IN HP SUPERCELL RIDING DOWN THE MISSOURI RIVER. WILL BE ENCOUNTERING SLIGHTLY LESS FAVORABLE AIR AS IT HEADS SOUTH...SO DECREASED WIND POTENTIAL AS IT ARRIVED AT THE KANSAS CITY TAF SITES. MAY HAVE TO DO SOME MINOR ADJUSTMENTS ON ITS TIMING AS IT WEAKENS AND POSSIBLY SLOWS ITS SOUTHWARD PROGRESSION. OTHERWISE...CONVECTION MAY CONTINUE IN THE REGION FOR MUCH OF THE NIGHT. WILL CARRY A VCTS TO INDICATE THIS POSSIBILITY. FOR NOW WILL DISCONTINUE THE VCTS DURING THE EARLY MORNING HOURS...BUT WATCH HOW LLJ AND BOUNDARIES EVOLVE THIS EVENING TO SEE IF THUNDER MAY HAVE TO BE CONTINUED LONGER. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 710 PM CDT MON SEP 13 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-150015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 710 PM CDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A SEVERE STORM RIDING SOUTH ALONG THE MISSOURI RIVER IN NORTHWEST MISSOURI AND SOUTHEAST NEBRASKA...WILL CONTINUE TO TRACK SOUTH BUT ENCOUNTER SLIGHTLY LESS FAVORABLE CONDITIONS IN NORTHEAST KANSAS AND NORTHWEST MISSOURI...SO A WEAKENING TREND WILL OCCUR FOR A TIME. BUT AS IT HEADS INTO THE KANSAS CITY METRO AREA THERE IS A POTENTIAL OF SOME STRENGTHENING IN THE 8 TO 9 PM TIME PERIOD. AT THIS POINT THE MAIN TRACK WOULD KEEP THE STRONGER PORTION OF THE STORMS MORE ON THE KANSAS SIDE OF THE STATE LINE. A WARM FRONT IS EXPECTED TO REMAIN DRAPED ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI TONIGHT...WITH STORMS ALONG THE IOWA BORDER WORKING FURTHER SOUTH WITH TIME. ADDITIONALLY....THE STORMS IN NORTHEAST KANSAS AND NORTHWEST MISSOURI MAY ORGANIZE INTO A COMPLEX THAT COULD DROP FURTHER SOUTHEAST AS THE NIGHT CONTINUES PRODUCING HEAVY RAINFALL AND GUSTY WINDS ACROSS NORTHWEST AND NORTH CENTRAL MISSOURI AND NORTHEAST KANSAS AS FAR SOUTH AS A KANSAS CITY TO BOONVILLE LINE. FLOODING PROBLEMS MAY ALSO BE A CONCERN IF THUNDERSTORMS CAN REPEAT OVER THE SAME REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY BE ONGOING IN THE MORNING ON TUESDAY ACROSS THE NORTHERN HALF OF MISSOURI. WITH THE WARM FRONT STILL IN THE REGION THROUGH THE DAY...THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED...BUT THE ADDITIONAL RAINFALL COULD STILL LEAD TO FLOODING CONCERNS. TUESDAY NIGHT INTO WEDNESDAY MORNING...MORE NOCTURNAL THUNDERSTORMS MAY DEVELOP...AND COULD BE A LITTLE FURTHER SOUTH...AFFECTING AREAS AS FAR SOUTH AS INTERSTATE 70. AGAIN MORE RAIN MAY LEAD TO FLOODING ISSUES. THEN ON WEDNESDAY...THUNDERSTORMS MAY BE ONGOING IN THE MORNING...THEN DIE OUT WHILE WE AWAIT A STRONGER STORM SYSTEM TO ENTER THE REGION FOR WEDNESDAY NIGHT. THIS STORM SYSTEM WILL HAVE THE POTENTIAL TO BRING THUNDERSTORMS THAT COULD PRODUCE SEVERE WEATHER...INCLUDING DAMAGING WINDS AND LARGE HAIL. TORNADOES MAY ALSO OCCUR IN THE EVENING...WITH THE MORE LIKELY AREA FOR THIS TO OCCUR TO ACROSS NORTHERN MISSOURI CLOSER AN AREA OF LOW PRESSURE AND THE INTERSECTIONS OF A WARM AND A COLD FRONT...WHICH WILL BE TRACKING EAST ACROSS THE REGION WEDNESDAY NIGHT. ADDITIONAL RAINFALL WEDNESDAY INTO THURSDAY MORNING ON TOP OF THE RAIN THAT MAY FALL TONIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING MAY RESULT IN FLASH FLOODING AND RIVER FLOODING ISSUES FOR THE OUTLOOK AREA...ESPECIALLY AREAS NORTH OF INTERSTATE 70 TO THE IOWA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OVER NORTHWEST AND NORTH CENTRAL MISSOURI AND NORTHEAST KANSAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 719 PM CDT MON SEP 13 2010 MOZ002>004-140100- GENTRY MO-NODAWAY MO-WORTH MO- 719 PM CDT MON SEP 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NODAWAY...NORTHERN GENTRY AND SOUTHERN WORTH COUNTIES UNTIL 800 PM CDT... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF RAVENWOOD...OR 13 MILES NORTH OF STANBERRY...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALBANY...WORTH...GENTRY AND DENVER. LAT...LON 4044 9422 4021 9422 4045 9495 4057 9484 TIME...MOT...LOC 0018Z 293DEG 23KT 4040 9456 BOOKBINDER
The Pleasant Hill radar (KEAX), 164 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
3 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds were estimated up to 60 mph.
Roof damage was reported and power lines were downed. Thunderstorm winds were estimated up to 60 mph.
A tree was reported to have blown down on a house, and a traffic light was blown down. Thunderstorm wind gusts were estimated up to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260522, 260521, 260523.